Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2016, 10:45 PM CDT for Perry County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 10:45 PM CDT (03:45 UTC)
- Expired
- Apr 27, 2016, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Perry County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
381
WUUS53 KPAH 280345
SVRPAH
MOC157-280430-
/O.NEW.KPAH.SV.W.0041.160428T0345Z-160428T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1045 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PERRY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1130 PM CDT
* AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIEHLE...OR 7
MILES SOUTHEAST OF PERRYVILLE...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BIEHLE...FROHNA AND LONGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 8966 3775 8966 3775 8962 3771 8958
3769 8952 3765 8952 3762 8973 3760 8979
3759 8980 3761 8980 3760 8986 3764 8987
3781 8969
TIME...MOT...LOC 0345Z 247DEG 25KT 3763 8982
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
368
WWUS53 KPAH 280412
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1112 PM CDT WED APR 27 2016
MOC157-280430-
/O.CON.KPAH.SV.W.0041.000000T0000Z-160428T0430Z/
PERRY MO-
1112 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN PERRY COUNTY...
AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALTENBURG...OR
14 MILES EAST OF PERRYVILLE...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FROHNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3774 8965 3775 8962 3771 8958 3769 8952
3765 8952 3762 8973 3763 8974 3772 8968
TIME...MOT...LOC 0412Z 262DEG 21KT 3766 8961
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:23 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 27, 6:23 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Paducah KY 623 PM CDT WED APR 27 2016 .UPDATE... Issued at 623 PM CDT Wed Apr 27 2016 Updated aviation section for 00z TAF package. && .SHORT TERM...(Tonight through Friday night) Issued at 244 PM CDT Wed Apr 27 2016 Models still indicate showers and thunderstorms will be developing by late this afternoon and will continue into this evening as an area of low pressure surges out ahead of the approaching cold front. Not sure of how widespread the convective activity will be, but for now will go with high chance west to likely pops east late today into this evening, and make some adjustments as things develop. Showers and storms should be ending along and west of the Mississippi River by around midnight, and across the rest of the PAH forecast area by daybreak as the cold front pushes east of our region Thursday morning. ECMWF is a little slower with the cold front, but all the models in general have been a little off in the timing with this system, so will just go dry after 12z Thursday for now and make adjustments as needed. We should see a brief break in our unsettled weather pattern Thursday into Thursday night as a weak upper level ridge slides across the area. By 12z Friday, models show a surface low over the Southern Plains and a warm front lifting northward toward our region. ECMWF and GFS are in good agreement spreading some showers and storms into southwest portions of the PAH forecast area by Friday afternoon, with showers and storms spreading northeast across our entire region Friday night. Went with chance pops for our southwest on Friday, the likely southwest to good chance northeast for Friday night. It will remain warm into tonight, and the air behind the cold front is not much cooler than our current air mass, so temperatures will only drop back a few degrees for Thursday into Friday night. .LONG TERM...(Saturday through Wednesday) Issued at 244 PM CDT Wed Apr 27 2016 At the beginning of the period, a complex pattern over the west US will be characterized by a couple of lows over the Intermountain West and Plains. A warm front will be in the vicinity. Will maintain high PoPs for convection Saturday through Saturday night as energy ejects ENE across the region from the trof to our west. PoPs for convection will linger into Sunday. For the Monday through Wednesday time frame, confidence lowers considerably with respect to the evolution of the mid tropospheric flow pattern. Will leave a slight chance of showers in for Tuesday/Wednesday as multiple solutions suggest the chance. Other periods will be dry for now. However, there will likely be adjustments to minimal PoP chances. Used a blend of operational and ensemble MOS with our existing numbers for temperatures. && .AVIATION... Issued at 623 PM CDT Wed Apr 27 2016 SHRA/TSRA will continue at KEVV/KOWB through approximately 03z, accompanied by predominantly MVFR conditions. After 03z, VFR conditions are expected. VFR conditions expected at KCGI/KPAH through the TAF period. Winds will be from the south around 10 kts, becoming southwest to west around 5 kts around 06z, then increasing to around 10 kts after 14z.| && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...CN AVIATION...RST
Hazardous weather outlook, Apr 27, 7:57 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 757 PM CDT WED APR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 757 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT EVEN THOOUGH THE SLIGHT RISK HAS BEEN CANCELLED...THERE REMAINS AN ISOLATED CHANCE OF SEVERE THUNDERSTORMS TONIGHT. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT BUT A TORNADO CANT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE FORECAST THIS WEEKEND AND MAY INCLUDE HEAVY RAIN AND SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Apr 27, 7:02 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
702 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
04/27/2016 DAVIESS KY EMERGENCY MNGR
TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY
&&
RSTLocal storm report, Apr 27, 7:04 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLASH FLOOD CORYDON 37.79N 87.71W
04/27/2016 HENDERSON KY TRAINED SPOTTER
WATER SURROUNDING HOMES ON HIGHWAY 136
&&
BP2Local storm report, Apr 27, 9:06 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM LIGHTNING HANSON 37.42N 87.47W
04/27/2016 HOPKINS KY TRAINED SPOTTER
STRUCTURE FIRE
&&
DLLLocal storm report, Apr 27, 9:07 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
907 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 7 NNE BENTON 36.95N 88.31W
04/27/2016 MARSHALL KY LAW ENFORCEMENT
TREES DOWN ACROSS ROADS RURAL AREAS.
&&
DLLLocal storm report, Apr 27, 9:08 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MAYFIELD 36.74N 88.65W
04/27/2016 GRAVES KY LAW ENFORCEMENT
2 TREES DOWN
0415 PM FUNNEL CLOUD 1 W MORTONS GAP 37.24N 87.49W
04/27/2016 HOPKINS KY TRAINED SPOTTER
JUST WEST OF MORTONS GAP
0432 PM HAIL SMITHLAND 37.14N 88.40W
04/27/2016 E0.75 INCH LIVINGSTON KY EMERGENCY MNGR
0433 PM TORNADO EARLINGTON 37.27N 87.52W
04/27/2016 HOPKINS KY LAW ENFORCEMENT
ON THE GROUND NEAR EARLINGTON
0445 PM TSTM WND DMG 7 NNE BENTON 36.95N 88.31W
04/27/2016 MARSHALL KY LAW ENFORCEMENT
TREES DOWN ACROSS ROADS RURAL AREAS.
0445 PM TSTM WND DMG 7 NNE BENTON 36.95N 88.31W
04/27/2016 MARSHALL KY LAW ENFORCEMENT
TREES DOWN ACROSS ROADS RURAL AREAS.
0447 PM FUNNEL CLOUD 3 NW GREENVILLE 37.24N 87.22W
04/27/2016 MUHLENBERG KY TRAINED SPOTTER
CANNOT SEE WHETHER REACHING THE GROUND DUE TO TREES
0454 PM FUNNEL CLOUD 2 N GREENVILLE 37.24N 87.18W
04/27/2016 MUHLENBERG KY TRAINED SPOTTER
0500 PM HAIL BREMEN 37.36N 87.22W
04/27/2016 E1.00 INCH MUHLENBERG KY PUBLIC
0506 PM HAIL BREMEN 37.36N 87.22W
04/27/2016 E0.88 INCH MUHLENBERG KY TRAINED SPOTTER
0511 PM HAIL 2 N CENTRAL CITY 37.32N 87.13W
04/27/2016 E1.00 INCH MUHLENBERG KY EMERGENCY MNGR
0513 PM HAIL BREMEN 37.36N 87.22W
04/27/2016 E1.75 INCH MUHLENBERG KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL ALSO REPORTED IN MOORMAN
0515 PM TORNADO 3 N SLAUGHTERS 37.53N 87.50W
04/27/2016 WEBSTER KY TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN.
0515 PM FUNNEL CLOUD 5 NW PRINCETON 37.16N 87.95W
04/27/2016 CALDWELL KY TRAINED SPOTTER
0520 PM FUNNEL CLOUD CENTRAL CITY 37.30N 87.13W
04/27/2016 MUHLENBERG KY LAW ENFORCEMENT
REPORTED AT CENTRAL CITY ELEMENTARY SCHOOL
0523 PM FLOOD 4 NW CENTRAL CITY 37.34N 87.18W
04/27/2016 MUHLENBERG KY LAW ENFORCEMENT
WATER OVER BILLY DRAKE ROAD
0551 PM FLASH FLOOD DIXON 37.52N 87.69W
04/27/2016 WEBSTER KY EMERGENCY MNGR
FLASH FLOODING BEING REPORTED COUNTY-WIDE.
0552 PM FUNNEL CLOUD HANSON 37.42N 87.47W
04/27/2016 HOPKINS KY FIRE DEPT/RESCUE
0601 PM FLASH FLOOD HENDERSON 37.84N 87.58W
04/27/2016 HENDERSON KY BROADCAST MEDIA
ALTERNATE 41 AND 425 IS FLOODED.
0603 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN BROADCAST MEDIA
TWO VEHICLES IN HIGH WATER AT MAIN AND DIVISION
0616 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
04/27/2016 VANDERBURGH IN LAW ENFORCEMENT
FLOODING REPORTED ALONG LLOYD EXPRESSWAY. REPORTS OF A
FEW WATER RESCUES.
0617 PM FLASH FLOOD HENDERSON 37.84N 87.58W
04/27/2016 HENDERSON KY LAW ENFORCEMENT
SEVERAL CITY STREETS FLOODED...PORTIONS OF INGRAM ROAD
IMPASSABLE.
0630 PM LIGHTNING HANSON 37.42N 87.47W
04/27/2016 HOPKINS KY TRAINED SPOTTER
STRUCTURE FIRE
0635 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
04/27/2016 DAVIESS KY EMERGENCY MNGR
TRAILER ROLLED OVER AND DESTROYED ON KEENLAND PARKWAY
0645 PM TORNADO OWENSBORO 37.76N 87.12W
04/27/2016 DAVIESS KY TRAINED SPOTTER
KEENLAND PARKWAY IN OWENSBORO
0649 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
04/27/2016 DAVIESS KY AMATEUR RADIO
WEST 9TH AND PARRISH STREET IS FLOODED.
0655 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
04/27/2016 DAVIESS KY AMATEUR RADIO
4TH AND CEDAR TOTALLY UNDER WATER
0658 PM FLASH FLOOD CORYDON 37.79N 87.71W
04/27/2016 HENDERSON KY TRAINED SPOTTER
WATER SURROUNDING HOMES ON HIGHWAY 136
&&
DLLLocal storm report, Apr 27, 10:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
04/27/2016 M1.50 INCH VANDERBURGH IN PUBLIC
1.5 INCHES OF RAIN FELL BETWEEN 530 PM AND 630 PM. 2.9
INCHES IN PAST 24 HOURS.
&&
GREGMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:39 AM CDT | Special Weather Statement | PAH | Perry | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.